ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

On an analytical-numerical procedure for the analysis of cylindrical shells with arbitrarily oriented cracks

Lakshminarayana, HV and Murthy, MVV and Srinath, LS (1982) On an analytical-numerical procedure for the analysis of cylindrical shells with arbitrarily oriented cracks. In: International Journal of Fracture, 19 (4). pp. 257-275.

[img] PDF
fulltext.pdf - Published Version
Restricted to Registered users only

Download (811Kb) | Request a copy
Official URL: http://www.springerlink.com/content/v7061q20upwl37...

Abstract

An analytical-numerical procedure for obtaining stress intensity factor solutions for an arbitrarily oriented crack in a long, thin circular cylindrical shell is presented. The method of analysis involves obtaining a series solution to the governing shell equation in terms of Mathieu and modified Mathieu functions by the method of separation of variables and satisfying the crack surface boundary conditions numerically using collocation. The solution is then transformed from elliptic coordinates to polar coordinates with crack tip as the origin through a Taylor series expansion and membrane and bending stress intensity factors are computed. Numerical results are presented and discussed for the pressure loading case.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Springer.
Department/Centre: Division of Mechanical Sciences > Mechanical Engineering
Date Deposited: 01 Jan 2010 10:17
Last Modified: 19 Sep 2010 05:35
URI: http://eprints.iisc.ernet.in/id/eprint/20924

Actions (login required)

View Item View Item